MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR; SKULL PINS
Catalog Number A1018
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2025-00055: a facility reported that the mayfield swivel adaptor (a1018) was non-usable.This was discovered before an unspecified surgery and this issue increase the surgery time for more than 30 minutes.It was also necessary to change the approach of the operation.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the returned unit shows that the sleeve casting of the adaptor is missing and must be added.The nylon washer and retaining ring must be replaced because of wear, and the torque screw for the sleeve shows damaged thread and must be replaced.To resolve all issues, the swivel adapter¿s sleeve casting was replaced along with the retaining rings and the washers, the torque screw was replaced, and the unit was reassembled.The functional test was carried out successfully and the device meets manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit.The probable root cause is mishandling and routine wear of the unit.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR
Common Device Name
SKULL PINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21657323
Report Number3004608878-2025-00056
Device Sequence Number7480312
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A2101 MAYFIELD ULTRA BASE UNIT.
Patient SexUnknown